About two weeks ago, I went to my doctor and told him about what I've been going through; anxiety, mixed thoughts, paranoia, nausea, sleep problems, and I've been acting very differently. He prescribed me lexapro and I've been on it for two weeks now. I haven't noticed a difference yet, and I'm not sure if it just takes a really long time for my body to get used to it or what. I've also told my parents what I'm going through and they haven't been of much support. It's miserable to experience. I've had these symptoms as well as suicidal thoughts for about four years now. I am just now getting help. If someone could maybe give me some advice on what to do medication/therapy wise that would be very much appreciated.
Good for you for getting the help you need. Do you have anyone else who can support you? It can help a lot to have somebody supportive to talk to. And we are always here for you.
It can take as long as 8 weeks to know if it is working for you. Some people call tell almost immediately if it helping. What dosage are you on?
Everybody reacts to antidepressant differently. Which means there's no one treatment that works for everybody. If the Lexapro doesn't seem to help, tell your doc. There are many other antidepressants out there, it may just take awhile to find the one(s) that work for you.
I started on Lexapro at the beginning of April. I started at 5mg (not much) and moved all the way to the full dose of 20mg by the middle of May. It helped but it still wasn't enough. My pdoc switched me to Wellbutrin SR (She actually wrote the Rx for Wellbutrin XL but I couldn't afford it. I had her rewrite the Rx for the SR version which means I take it 2x a day versus once a day. But the SR is $10 a month versus $60 for the XL. I can take it twice a day at that price.)
I didn't seem to be doing much better. So she added back the Lexapro($60). (Again I had her switch it to a lower cost option, Celexa($4, at Wallyworld and CVS). It's an older version of Lexapro that may have a few more side effects. But I didn't notice any. (The only side effects I had with Lexapro and Celexa were splitting headaches and dizziness with in change in dosage (up or down.) It only last for 4 days. I know it's going to happen so I tough it out because I know it will go away.)
The combination of Wellburtin SR (100mg 2x a day) and Celexa (40mg 1x a day) seems to be the right mix for me.
I have also just recently switched to Lexapro from Paxil and I'm not noticing a change, either. I guess it does take time. I have been on it for about 3 weeks. Hopefully something kicks in soon because I have been having the worst mood swings.
Thanks for the reply BLUEDOG139; it helped a lot. I went back to the doctor on Thursday and he put me on Atarax 25mg. So i'm taking Atarax 25mg and Lexapro 10mg. Hopefully it'll work. I just started taking them both last night, and I haven't felt very much anxiety today. So hopefully it'll help. Thanks again for the feedback
Last edited by clarinetlovex; 10-02-2008 at 09:05 AM.
Thanks for the reply ZEPPELINHEAD86; my mom used to be on Paxil; and she now takes Effexor 75mg. But currently, i'm taking Lexapro 10mg and Atarax 25mg. I hope you notice some changes soon Thanks again
Last edited by clarinetlovex; 10-02-2008 at 09:09 AM.
I take Lexapro. I've been on it for nearly 4 weeks and I'm feeling a difference. The only side effect I had was feeling a bit hyper but my doctor said to try to stick it out a little longer and it should go away. I also took valerian to calm me down if needed. The last few days I do feel calmer without the valerian and my mood is definitely lifting.
My advice is - give it some time, there are no overnight cures. Like it was mentioned above, it can take 4-6 weeks for the full effect and everyone's metabolism is different.
Thanks for the feedback kathy4399; I know I need to give it some time. It's just that sometimes I just get so anxious you know? It's like i'm thinking why on earth can't it just kick in already. This weekend, I've been feeling some changes, I guess I just haven't looked at the whole picture. I'm working on getting a psychologist so that they can help along with the medication. Before being put on this medication, I just wanted the medicine; I was ashamed to talk to people about my problems, but now I'm realizing that in order for everything to work the way I want it to, I need some mental help; not just medicine. I know that in order for me to recover and get back to my normal self, I need the combination of the two things. Unfortunately the medicine only helps for the chemical embalances, it doesn't make my problems dissapear. But thanks for the feedback, it is much appreciated